MAUDE Adverse Event Report: DEPUY SPINE INC VERSE HEAD ADJUSTER; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VERSE HEAD ADJUSTER; MISC ORTHO SURGICAL INSTR
Model Number 299704165
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for spinal fusion.The scrub nurse preoperatively tried to connect the head adjuster to a teardrop handle (279702120), which failed.Also, tried to connect the head adjuster with another counterpart handles such as 279702140, 286715300, and 299704135, which all was failed.The procedure was completed successfully with a replacement without surgical delay.The patient outcome was stable.This complaint involves five (5) devices.This report is for (1) verse head adjuster.This report is 1 of 5 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6- visual analysis of the returned sample revealed that verse head adjuster was having nicks and scratches all over but it doesn¿t affect the functionality but there is deformation at the proximal end of notch which could contribute to the device failure.The dimensional inspection was not performed for the verse head adjuster due to post manufacturing damage.The functional test was not performed since the device was received by itself but the alleged unable to assemble condition can be confirmed due to device was deformed.The device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed deform condition of verse head adjuster would contribute to the complained device unable to assemble issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Revision was reviewed: device history lot
=
> a review of the receiving inspection (ri) for head adjuster was conducted identifying that lot number nn133407 was released in a single batch.¿ batch1: lot qty of units were released on 28 apr 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERSE HEAD ADJUSTER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11755996
Report Number1526439-2021-00837
Device Sequence Number4168522
Product Code LXH
UDI-Device Identifier10705034467214
UDI-Public10705034467214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704165
Device Catalogue Number299704165
Device Lot NumberNN133407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELLIPTICAL HANDLE; T-HANDLE, RATCHETING; TEAR-DROP HANDLE; VIPER2 RATCHTING MODULAR STRAI